Alert archive / Mississippi / Wind Advisories in 2007

Wind Advisory 1, NWS Memphis, TN

January 4, 200717 counties in Mississippi; 10 counties in Tennessee

NWS Memphis, TN issued this wind advisory at Jan 4, 2007, 6:03 PM CST for 17 counties in Mississippi; 10 counties in Tennessee. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2007, 6:03 PM CST (00:03 UTC)
Expired
Jan 4, 2007, 9:16 PM CST
In force
3 hr
Issued by
NWS Memphis, TN
All 27 counties

Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Tallahatchie County, MS, Tippah County, MS, Tishomingo County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Decatur County, TN, Fayette County, TN, Hardeman County, TN, Hardin County, TN, Henderson County, TN, Henry County, TN, Madison County, TN, McNairy County, TN

The radar

The Memphis radar (KNQA), 108 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2007-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2007-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 209 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
465 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
209 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMEG 050003
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
603 PM CST THU JAN 4 2007


MSZ002>006-009-012>017-020>024-TNZ004-021-052>055-089>092-050400-
/O.NEW.KMEG.WI.Y.0001.070105T0003Z-070105T0400Z/
MARSHALL-BENTON(MS)-TIPPAH-ALCORN-TISHOMINGO-PRENTISS-PANOLA-
LAFAYETTE-UNION-PONTOTOC-LEE(MS)-ITAWAMBA-TALLAHATCHIE-YALOBUSHA-
CALHOUN-CHICKASAW-MONROE-HENRY-CARROLL-MADISON-CHESTER-HENDERSON-
DECATUR-FAYETTE-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...
BATESVILLE...OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...
PARIS...HUNTINGDON...JACKSON...LEXINGTON...SOMERVILLE...BOLIVAR...
SAVANNAH
603 PM CST THU JAN 4 2007

...WIND ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. 

STRONG WINDS IN EXCESS OF 25 MPH WITH GUSTS TO NEAR 40 MPH WILL BE
POSSIBLE THIS EVENING. THE STRONG WINDS WILL OCCUR ON THE BACK
EDGE OF THE PRECIPITATION MOVING INTO ALABAMA AND MIDDLE
TENNESSEE. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

AC
1 follow-up statement
000 
WWUS74 KMEG 050316
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
916 PM CST THU JAN 4 2007

MSZ002>006-009-012>017-020>024-TNZ004-021-052>055-089>092-050430-
/O.CAN.KMEG.WI.Y.0001.000000T0000Z-070105T0400Z/
MARSHALL-BENTON(MS)-TIPPAH-ALCORN-TISHOMINGO-PRENTISS-PANOLA-
LAFAYETTE-UNION-PONTOTOC-LEE(MS)-ITAWAMBA-TALLAHATCHIE-YALOBUSHA-
CALHOUN-CHICKASAW-MONROE-HENRY-CARROLL-MADISON-CHESTER-HENDERSON-
DECATUR-FAYETTE-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...
BATESVILLE...OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...
PARIS...HUNTINGDON...JACKSON...LEXINGTON...SOMERVILLE...BOLIVAR...
SAVANNAH
916 PM CST THU JAN 4 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Jan 4, 1:44 PM CST, 4 hours 19 minutes earlier.

Area forecast discussion, Jan 4, 1:44 PM CST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
144 PM CST THU JAN 4 2007

.DISCUSSION...

A SURFACE LOW IS OVER SOUTHWEST ARKANSAS AS OF 01Z WHILE THE UPPER
LEVEL LOW IS STILL POSITIONED OVER EASTERN TEXAS. AN AREA OF RAIN
CONTINUES TO STREAM UP FROM THE SOUTH ACROSS THE MIDSOUTH. THIS IS
AHEAD OF THE UPPER LEVEL LOW AND IS ASSOCIATED WITH GOOD UPPER
LEVEL DYNAMICS WITH THE UPPER JET OVER THE REGION AND GOOD
MOISTURE TRANSPORT INTO THE AREA FROM THE GULF. THE GFS APPEARS TO
HAVE THE BETTER HANDLE ON THE RAIN SHIELD ACROSS THE REGION AND
RADAR TRENDS SUGGEST THAT THE RAIN MAY COME TO AN END OVER
PORTIONS OF EASTERN ARKANSAS BEFORE 00Z. REGARDLESS...WILL
CONTINUE LIKELY CHANCES OVER MUCH OF EAST ARKANSAS WITH SEVERAL
SURFACE OBS STILL REPORTING LIGHT RAIN OVER CENTRAL ARKANSAS
BEHIND THE MAIN RAIN AREA. ELSEWHERE...HIGH RAIN CHANCES WILL
CONTINUE AS THE RAIN SHIELD STEADILY PROGRESSES EASTWARD. MODELS
CONTINUE TO SUPPORT JUST A LITTLE INSTABILITY WITH THE MAIN RAIN
SHIELD SO A RUMBLE OF THUNDER CAN NOT BE RULED OUT.

WILL CONTINUE LOW RAIN CHANCES INTO FRIDAY AS MODELS SHOW THE
UPPER LEVEL LOW MOVING THROUGH THE REGION. EVEN THOUGH THE DEEPER
LEVEL MOISTURE WILL HAVE MOVED EAST OF THE REGION...THE UPPER
LEVEL SUPPORT COULD STILL SQUEEZE OUT SOME LIGHT RAIN OR DRIZZLE
MAINLY IN THE MORNING HOURS BEFORE THE CLOUDS CLEAR OUT.

SHOULD BE IN BETWEEN SYSTEMS FRIDAY NIGHT. THE GFS IS FASTER IN
THE TIMING OF THE NEXT COLD FRONT (BRINGING IT THROUGH LATE FRIDAY
NIGHT) THAN THE NAM. THE GFS SHOWS QPF OVER THE REGION BY 12Z SAT
ALTHOUGH THERE IS LITTLE MOISTURE AT ANY OF THE SIGNIFICANT
LEVELS. THE NAM SHOWS THIS AS WELL...BUT HAS THE QPF OVER THE
REGION WITH ITS TIMING OF THE FRONT ON SATURDAY AND DOES SHOW SOME
MOISTURE TO WORK WITH. BY NO MEANS...NOT A LOT OF QPF. ENOUGH TO
SUPPORT A LOW CHANCE.

THE BETTER RAIN CHANCES CONTINUE TO BE SATURDAY NIGHT AND INTO
SUNDAY AS A SHORTWAVE TROUGH TOGETHER WITH THE ENTRANCE REGION TO
THE UPPER JET WILL DRAG AN AREA OF LOW PRESSURE NORTHWARD FROM THE
CENTRAL GULF. MODELS CONTINUE TO INDICATE THAT THE BETTER RAIN
CHANCES WILL BE TO THE SOUTHEAST DUE TO THE TRACK OF THE SURFACE
LOW. HOWEVER...THERE IS SOME RUN TO RUN VARIABILITY IN THE TRACK
OF THIS LOW. AS IT STANDS NOW...THE BULK OF THE RAIN WILL HOLD
ROUGHLY SOUTH OF INTERSTATE 40.

ONCE THIS SYSTEM CLEARS THE REGION LATE SUNDAY...THE UPPER FLOW
WILL BECOME NORTHWESTERLY AND ESCORT COOLER TEMPERATURES INTO THE
AREA. A COUPLE WEAK FRONTS COULD WORK THROUGH THE REGION BUT THERE
SHOULDNT BE MUCH MOISTURE TO WORK WITH. GENERALLY...HIGH PRESSURE
SHOULD DOMINATE RESULTING IN DRY CONDITIONS FOR THE REMAINDER OF
THE FORECAST.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

VALLE
Hazardous weather outlook, Jan 4, 3:32 AM CST, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
332 AM CST THU JAN 4 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051200-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
332 AM CST THU JAN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 2:07 AM CSTFlash Flood WarningMEGYalobusha113 min
Jan 5, 2:40 AM CSTFlash Flood WarningMEGLafayette2 hr

Nearby

Wind Advisories in Mississippi, 2007Wind Advisories in Tennessee, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.